Alert archive / Arkansas / Special Weather Statements in 2016

Special Weather Statement, NWS Tulsa, OK

August 7, 2016Sebastian County, Arkansas

NWS Tulsa, OK issued this special weather statement at Aug 7, 2016, 3:33 PM CDT for Sebastian County, Arkansas. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2016, 3:33 PM CDT (20:33 UTC)
Expired
Aug 7, 2016, 4:00 PM CDT
In force
27 min
Issued by
NWS Tulsa, OK

County Sebastian County, AR

The radar

The Western Arkansas radar (KSRX), 30 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 8.6 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2016-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 211 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2016-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 104 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
211 J/kg
Mixed-layer CIN
-105 J/kg
Mixed-layer LCL
709 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
104 m²/s²
0-3 km storm-relative helicity
200 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

350 
WWUS84 KTSA 072033
SPSTSA

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
333 PM CDT SUN AUG 7 2016
 
ARZ029-072100-
SEBASTIAN AR-
333 PM CDT SUN AUG 7 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SEBASTIAN COUNTY
UNTIL 400 PM CDT...

AT 333 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR EXCELSIOR.
THIS STORM WAS NEARLY STATIONARY.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
GREENWOOD...                      MANSFIELD...
HACKETT...                        HARTFORD...
HUNTINGTON...                     BONANZA...
MIDLAND...                        EXCELSIOR...
PATTERSON...                      WITCHERVILLE...
DAYTON...                         LIBERTY...
ARKOLA...                         JENSON...

LAT...LON 3508 9421 3508 9422 3506 9425 3506 9423
      3497 9423 3496 9426 3496 9433 3495 9434
      3496 9437 3494 9439 3495 9441 3493 9443
      3493 9444 3524 9444 3524 9420
TIME...MOT...LOC 2033Z 025DEG 0KT 3517 9435 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Aug 7, 2:32 PM CDT, 1 hour 1 minute earlier.

Area forecast discussion, Aug 7, 2:32 PM CDT, 1 hour 1 minute before
Area Forecast Discussion
National Weather Service Tulsa OK
232 PM CDT SUN AUG 7 2016

.DISCUSSION...
Thunderstorm complex starting to move east of west-central
Arkansas this afternoon. More air-mass type thunderstorms have
developed across southeast Oklahoma where strong heating has
occurred. Brief downburst winds and heavy rain will be possible
with any of the stronger thunderstorm activity.  Localized
flooding will also be possible given the slow storm motions.

A very moist/unstable airmass has developed across portions of
northeast Oklahoma this afternoon with frontal boundary draped
across northern Oklahoma. Latest short term observational trends
and higher resolution model guidance suggest scattered
thunderstorms will develop across portions of north-central
Oklahoma near boundary with storms moving into portions of
northeast Oklahoma this evening into the overnight hours. Any
storms that develop through the evening hours will have the
potential to be marginally severe given the slightly stronger
deep layer shear present across northern Oklahoma.

The heat advisory will be re-issued across portions of southeast
Oklahoma on Monday where heat indices will again be in the 105 to
108 degree range. The advisory may need to be expanded further
north across northeast Oklahoma depending if precip/clouds clear
out early enough. Hot and humid conditions will persist across the
region through much of the upcoming week. Scattered showers and
thunderstorms will remain possible, mainly during the afternoon
and early evening hours in association with peak heating.

Operational models remain in agreement with shifting upper trough
into the northern/central plains Friday into Saturday. Precipitation
chances will increase Friday into Friday night as a cold front
moves into the region. Depending on the speed of front could see
lingering thunderstorm chances across southeast Oklahoma and northwest
Arkansas into the day Saturday.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   74  93  78  96 /  50  40  20  20
FSM   73  94  77  96 /  30  40  20  30
MLC   77  97  78  97 /  30  30  20  20
BVO   74  91  74  96 /  50  40  20  20
FYV   71  88  73  92 /  40  40  20  30
BYV   70  87  74  91 /  30  40  20  30
MKO   74  93  75  94 /  50  40  20  20
MIO   73  88  75  93 /  50  40  20  20
F10   75  95  77  97 /  30  40  20  20
HHW   75 100  75 100 /  20  20  20  20

&&

.TSA Watches/Warnings/Advisories...
OK...Heat Advisory until 8 PM CDT this evening for OKZ049-053-060-
     064>067-070-071-073>076.

     Heat Advisory from noon to 8 PM CDT Monday for OKZ049-053-065-
     073>076.

AR...None.
&&

SHORT TERM...20
LONG TERM....12
Hazardous weather outlook, Aug 7, 12:25 PM CDT, 3 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1225 PM CDT SUN AUG 7 2016

ARZ001-002-010-011-019-020-029-OKZ049-053>076-081015-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1225 PM CDT SUN AUG 7 2016

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

HEAVY RAIN AND FLASH FLOOD.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DANGEROUS HEAT.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA.
	ONSET...ONGOING.

DISCUSSION...
A COMPLEX OF THUNDERSTORMS ONGOING EARLY THIS AFTERNOON ALONG THE
ARKANSAS AND MISSOURI BORDER WILL CONTINUE TO MOVE SOUTHWARD INTO
WESTERN ARKANSAS THROUGH THE REST OF THE AFTERNOON. A LIMITED RISK
OF SEVERE WEATHER...AS WELL AS HEAVY RAIN AND FLASH
FLOODING...WILL EXIST WITH THE STRONGEST THUNDERSTORMS THIS
AFTERNOON. THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING
WINDS...ALTHOUGH HAIL UP TO THE SIZE OF QUARTERS MAY ALSO OCCUR.

ADDITIONAL THUNDERSTORMS MAY ALSO DEVELOP LATE TONIGHT AND INTO
MONDAY MORNING AS A FRONT STALLED ACROSS THE REGION BEGINS TO MOVE
NORTHWARD AS A WARM FRONT. THE BEST CHANCES WILL EXIST ACROSS
PARTS OF NORTHEAST OKLAHOMA AND FAR NORTHWEST ARKANSAS. HEAVY
RAIN AND FLASH FLOODING WILL BE THE GREATEST RISK WITH THE
OVERNIGHT THUNDERSTORMS...WITH A SMALL POTENTIAL FOR SEVERE
WEATHER.

IN ADDITION TO THE THUNDERSTORM THREATS...A HOT AND VERY HUMID
AIRMASS CONTINUES ACROSS THE REGION...LEADING TO ANOTHER AFTERNOON
WITH DANGEROUS HEAT INDICES IN PARTS OF EASTERN OKLAHOMA. A HEAT
ADVISORY IS IN EFFECT THROUGH 8 PM FOR AREAS SOUTH OF A LINE FROM
BRISTOW TO TULSA TO WAGONER...WHERE HEAT INDEX VALUES IN THE 105
TO 109 RANGE SHOULD BE COMMON.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY THROUGH FRIDAY...THUNDERSTORM POTENTIAL...
                        DANGEROUS HEAT POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
A MOIST AND UNSTABLE AIRMASS WILL PERSIST OVER THE REGION THIS
WEEK. THE PROXIMITY OF A FRONTAL BOUNDARY WILL SUPPORT
THUNDERSTORM CHANCES EARLY THIS WEEK. THUNDERSTORMS ARE POSSIBLE
OVER THE TERRAIN AREAS OF FAR EASTERN OKLAHOMA AND NORTHWESTERN
ARKANSAS DURING THE MID TO LATE WEEK. THESE STORMS WILL BE MAINLY
DURING THE AFTERNOON AND EVENING HOURS. A COLD FRONT APPROACHING
THE AREA FRIDAY AND SATURDAY WILL SUPPORT CONTINUED THUNDERSTORM
CHANCES INTO NEXT WEEKEND. SEVERE WEATHER POTENTIAL WILL BE LOW
WITH ALL OF THIS ACTIVITY BUT STRONG GUSTY WINDS COULD OCCUR WITH
THE STRONGEST STORMS.

HOT AND HUMID CONDITIONS WILL AGAIN PREVAIL OVER MUCH OF THE
REGION BY MID WEEK AS A MID AND UPPER LEVEL RIDGE OF HIGH PRESSURE
BECOMES REESTABLISHED OVER THE SOUTHERN PLAINS.

WWW.WEATHER.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Aug 7, 1:28 PM CDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
128 PM CDT SUN AUG 7 2016

OKZ074>076-071915-
HASKELL OK-LATIMER OK-LE FLORE OK-
128 PM CDT SUN AUG 7 2016

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL LE FLORE...
NORTHEASTERN LATIMER AND SOUTHEASTERN HASKELL COUNTIES UNTIL 215 PM
CDT...

AT 128 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHWEST
OF MCCURTAIN...MOVING EAST AT 10 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
MCCURTAIN...                      MC CURTAIN...
LEQUIRE...                        MILTON...

LAT...LON 3503 9518 3517 9512 3518 9484 3501 9484
TIME...MOT...LOC 1828Z 280DEG 9KT 3509 9501
Special weather statement, Aug 7, 2:27 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
227 PM CDT SUN AUG 7 2016

OKZ049-075-076-072015-
PUSHMATAHA OK-LATIMER OK-LE FLORE OK-
227 PM CDT SUN AUG 7 2016

...SIGNIFICANT WEATHER ADVISORY FOR LE FLORE...LATIMER AND
NORTHEASTERN PUSHMATAHA COUNTIES UNTIL 315 PM CDT...

AT 227 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG AND NEAR A
LINE EXTENDING FROM NEAR KIAMICHI TO 2 MILES EAST OF MUSE. MOVEMENT
WAS NORTHEAST AT 5 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
POTEAU...                         WILBURTON...
CLAYTON...                        HEAVENER...
TALIHINA...                       WISTER...
HOWE...                           RED OAK...
FANSHAWE...                       ALBION...
OCTAVIA...                        HEAVENER RUNESTONE STATE PARK...
HIGGINS...                        TUSKAHOMA...
BIG CEDAR...                      STANLEY...
MUSE...                           TALIMENA STATE PARK...
NASHOBA...                        CLAYTON LAKE STATE PARK...

LAT...LON 3444 9554 3503 9546 3503 9535 3505 9535
      3502 9444 3451 9447 3451 9504 3446 9505
TIME...MOT...LOC 1927Z 213DEG 6KT 3466 9518 3468 9472
Local storm report, Aug 7, 3:08 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
308 PM CDT SUN AUG 07 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0259 PM     HAIL             9 E TALIHINA            34.75N 94.89W
08/07/2016  E0.75 INCH       LE FLORE           OK   PUBLIC

&&

JDS
Special weather statement, Aug 7, 3:14 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
314 PM CDT SUN AUG 7 2016

OKZ049-075-076-072100-
PUSHMATAHA OK-LATIMER OK-LE FLORE OK-
314 PM CDT SUN AUG 7 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LE FLORE...LATIMER AND
NORTHEASTERN PUSHMATAHA COUNTIES UNTIL 400 PM CDT...

AT 314 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTHWEST OF CLAYTON TO 4 MILES SOUTHEAST OF
BIG CEDAR. MOVEMENT WAS EAST AT 5 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
WILBURTON...                      CLAYTON...
HEAVENER...                       TALIHINA...
HOWE...                           RED OAK...
FANSHAWE...                       ALBION...
OCTAVIA...                        HEAVENER RUNESTONE STATE PARK...
HIGGINS...                        TUSKAHOMA...
BIG CEDAR...                      STANLEY...
MUSE...                           TALIMENA STATE PARK...
NASHOBA...                        CLAYTON LAKE STATE PARK...
YANUSH...                         KIAMICHI...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

&&

LAT...LON 3443 9554 3460 9553 3460 9551 3493 9551
      3497 9445 3451 9446 3451 9504 3447 9505
TIME...MOT...LOC 2014Z 251DEG 5KT 3465 9544 3459 9461
Special weather statement, Aug 7, 3:17 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
317 PM CDT SUN AUG 7 2016

OKZ074>076-072045-
HASKELL OK-LATIMER OK-LE FLORE OK-
317 PM CDT SUN AUG 7 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LE FLORE...
NORTHEASTERN LATIMER AND SOUTHERN HASKELL COUNTIES UNTIL 345 PM
CDT...

AT 317 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 3 MILES NORTHEAST OF KINTA TO 4 MILES SOUTH OF
LEQUIRE. THESE STORMS WERE NEARLY STATIONARY.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
STIGLER...                        RED OAK...
MCCURTAIN...                      FANSHAWE...
WHITEFIELD...                     KINTA...
LEQUIRE...                        MC CURTAIN...
ROBBERS CAVE STATE PARK...        LEWISVILLE...

LAT...LON 3494 9533 3525 9536 3526 9494 3495 9485
TIME...MOT...LOC 2017Z 243DEG 3KT 3516 9521 3504 9509
Special weather statement, Aug 7, 3:33 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
333 PM CDT SUN AUG 7 2016

ARZ029-072100-
SEBASTIAN AR-
333 PM CDT SUN AUG 7 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SEBASTIAN COUNTY
UNTIL 400 PM CDT...

AT 333 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR EXCELSIOR.
THIS STORM WAS NEARLY STATIONARY.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
GREENWOOD...                      MANSFIELD...
HACKETT...                        HARTFORD...
HUNTINGTON...                     BONANZA...
MIDLAND...                        EXCELSIOR...
PATTERSON...                      WITCHERVILLE...
DAYTON...                         LIBERTY...
ARKOLA...                         JENSON...

LAT...LON 3508 9421 3508 9422 3506 9425 3506 9423
      3497 9423 3496 9426 3496 9433 3495 9434
      3496 9437 3494 9439 3495 9441 3493 9443
      3493 9444 3524 9444 3524 9420
TIME...MOT...LOC 2033Z 025DEG 0KT 3517 9435

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 1:28 PM CDTSpecial Weather StatementTSAHaskell47 min
Aug 7, 2:27 PM CDTSpecial Weather StatementTSALatimer, LeFlore48 min
Aug 7, 2:41 PM CDTSevere Thunderstorm WarningTSALeFlore34 min
Aug 7, 3:03 PM CDTAreal Flood AdvisoryTSALatimer, LeFlore, Pushmataha3 hr
Aug 7, 3:14 PM CDTSpecial Weather StatementTSALatimer, LeFlore46 min
Aug 7, 3:17 PM CDTSpecial Weather StatementTSAHaskell28 min
Aug 7, 3:29 PM CDTHeat AdvisoryTSAChoctaw, Creek, Haskell, Latimer, McIntosh, Mayes and 8 more29 hr
Aug 7, 4:05 PM CDTSpecial Weather StatementTSAPushmataha25 min
Aug 7, 12:55 PM CDTSpecial Weather StatementTSACarroll, Madison35 min
Aug 7, 1:18 PM CDTSpecial Weather StatementTSAMadison42 min
Aug 7, 4:00 PM CDTSpecial Weather StatementTSASebastian30 min

Nearby

Special Weather Statements in Arkansas, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.